Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2004, 3:21 AM CDT for Christian County, Taney County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 13, 2004, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Christian County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
836 WUUS53 KSGF 130821 SVRSGF MOC043-213-130900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 AM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI. CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 400 AM CDT. * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OZARK TO 10 MILES SOUTH OF OZARK TO REEDS SPRING...OR ALONG A LINE EXTENDING FROM OZARK TO 10 MILES SOUTH OF OZARK TO 15 MILES NORTHWEST OF BRANSON...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR MERRIAM WOODS BY 340 AM CDT. NEAR TANEYVILLE BY 350 AM CDT. THE TOWNS OF CHRISTIAN CENTER...CHESTNUTRIDGE...OLDFIELD... CHADWICK...BRUNER...WALNUT SHADE...KELTNER...ELKHEAD...GARRISON AND BRADLEYVILLE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. LAT...LON 3702 9317 3671 9335 3667 9280 3704 9292 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:17 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 13, 3:17 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 AM CDT SUN JUN 13 2004 .DISCUSSION... ALL EYES ARE ON A MASSIVE CONVECTIVE COMPLEX THAT EXTENDS FROM THE CENTRAL PLAINS AND INTO THE OZARKS. EVERYTHING WILL DEPEND ON THE PROGRESSION OF THIS FEATURE THIS MORNING. OBVIOUSLY THERE IS NOT A MODEL OUT THERE THAT CAN HANDLE THIS TYPE OF DETAIL. FIRST AND SECOND PERIOD FORECAST WILL BE BASED ON CONVECTIVE TRENDS AND ONGOING STRUCTURE OF ATMOSPHERE OVER MUCH OF THE NATIONS MID SECTION. THE PRIMARY FORECAST CHALLENGE REVOLVES AROUND TODAYS STORM CHANCES. SHORT TERM (TODAY AND TONIGHT)... A SOUTHWARD PUSH HAS BEEN FAIRLY PERSISTENT WITH THE LEADING EDGE OF CONVECTIVE COLD POOL. THIS WILL LIKELY CONTINUE AS THE MESO BOUNDARY SAGS INTO NORTHERN OKLAHOMA AND ARKANSAS PRIOR TO STALLING OUT. GIVEN THE 0 TO 6 KM STORM MOTION VECTOR AND LOW LEVEL JET FEED...THE BOUNDARY WILL LIKELY STALL OUT SOMEWHERE IN A LINE FROM NEAR JONESBORO TO FORT SMITH AND BACK INTO NORTH CENTRAL OKLAHOMA. WEAK SOUTHWESTERLY FLOW ALOFT WILL STRUGGLE TO PUSH THIS BOUNDARY BACK INTO THE COUNTY WARNING AREA. THUS...RECOVERY FROM ONGOING CONVECTION WILL BE SLOW. LOOK FOR SCATTERED TO BROKEN MID LEVEL CLOUDINESS ALONG WITH A MIX OF SUN TODAY. HUMIDITIES WILL BE SLIGHTLY LOWER AS TEMPERATURES CLIMB INTO THE LOWER 80S. MOISTURE AND INSTABILITY WILL GRADUALLY RECOVER BY THE LATE AFTERNOON HOURS. FURTHER TO THE NORTH ACROSS NORTHERN MISSOURI AND KANSAS...A SYNOPTIC SCALE BOUNDARY WILL SET UP AND BECOME A FOCUS FOR THUNDERSTORMS DURING THE AFTERNOON HOURS. THIS ACTIVITY WILL MAY TRY TO PROPAGATE SOUTH INTO THE OZARKS AFTER SUNSET IN RESPONSE TO AN INCREASING LOW LEVEL JET. AS BEST AS I CAN TELL...THE FIRST PERIOD CONDITIONS SHOULD REMAIN DRY...MAINLY DUE TO A CONVECTIVELY STABILIZED ATMOSPHERE IN PLACE. WITH THUNDERSTORM CHANCES SLIGHTLY INCREASING TONIGHT. LONG TERM (MONDAY - SATURDAY)... ONGOING FORECAST APPEARS TO HANDLE THE LONG TERM PERIODS VERY WELL...THEREFORE MADE ONLY MINOR CHANGES TO THESE GRIDS. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MUCH OF THE WORK WEEK...WITH SIGNALS OF A FRONTAL BOUNDARY PRESSING IN FROM THE NORTH BY THURSDAY MORNING. DIURNAL SHOWERS AND PULSERS WILL BE LIMITED THIS WEEK WITH A SLIGHTLY DRIER THAN TROPICAL AIRMASS EXPECTED. PRECIPITATION CHANCES WILL THEN INCREASE BY THURSDAY AS THE FRONT APPROACHES. && .AVIATION... THUNDERSTORMS OCCURRING OVER SE KS AND THE MO OZARKS ATTM HAVE MAINLY SET UP ALONG WEST TO EAST OUTFLOW BOUNDARIES. WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH TODAY. STORMS SHOULD WEAKEN THIS MORNING...THEN REDEVELOP OVER THE PLAINS AGAIN LATER TODAY. LOCATION THUNDERSTORM DEVELOPMENT WILL BE HIGHLY DEPENDANT ON WHERE THUNDERSTORM BOUNDARIES SET UP TODAY. OUTSIDE OF STORMS EXPECT VFR CONDITIONS WITH MVFR/OCCASIONAL IFR CONDITIONS WITH STORMS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. CRAMER
Hazardous weather outlook, Jun 12, 7:51 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT JUN 12 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
751 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH:
ISOLATED DAMAGING WINDS IN EXCESS OF 60 MPH...
SCATTERED LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...
AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY
WESTERN PORTIONS OF THE OUTLOOK AREA. AFTER MIDNIGHT ADDITIONAL
THUNDERSTORMS WILL MOVE INTO THE OUTLOOK AREA FROM THE NORTH AND
WEST....POSSIBLY REACHING SOUTH CENTRAL MISSOURI BY SUNRISE.
DISCUSSION:
EARLIER THUNDERSTORMS HAVE STABILIZED THE LOWEST LEVELS OF THE
ATMOSPHERE OVER MUCH OF THE OUTLOOK AREA. BY LATE EVENING INTO THE
OVERNIGHT HOURS...A LOW LEVEL JET IS FORECAST TO DEVELOP
AND TRANSPORT WARM AND VERY UNSTABLE AIR NORTHWARD OVER TOP THE
COOLER MORE STABLE AIR MASS IN PLACE ACROSS THE OUTLOOK AREA. THIS
WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS
OVERNIGHT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL...HOWEVER SHOULD
THE THUNDERSTORMS ORGANIZE INTO A WELL DEVELOPED SQUALL LINE
THEN DAMAGING WINDS COULD BECOME A CONCERN AS WELL.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 11 PM.
BROWNING/IZZIIn the hours before
Special weather statement, Jun 12, 10:00 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CDT SAT JUN 12 2004 KSZ073-097-MOZ055>058-066>070-077>081-130800- BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE- MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON. 1000 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 456...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DALLAS...HICKORY...LACLEDE... MARIES...MILLER...MORGAN...POLK...PULASKI...ST. CLAIR AND VERNON. IN KANSAS: BOURBON AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
Local storm report, Jun 12, 11:40 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT JUN 12 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM FLOOD CARTHAGE 37.17N 94.32W
06/12/2004 JASPER MO LAW ENFORCEMENT
NUMEROUS ROADS REPORTED WATER COVERED ACROSS THE COUNTY.
CITY ROADS IN CARTHAGE FLOODED.
1120 PM HAIL 4 N CARTHAGE 37.23N 94.32W
06/12/2004 0.88 INCH JASPER MO LAW ENFORCEMENT
FEHLocal storm report, Jun 13, 12:19 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG COLE CAMP 38.47N 93.20W
06/12/2004 BENTON MO LAW ENFORCEMENT
GARAGE DESTROYED.
1200 AM TSTM WND DMG VERSAILLES 38.43N 92.83W
06/13/2004 MORGAN MO LAW ENFORCEMENT
POWER OUTAGES AND POWERLINES DOWN FROM STOVER TO
VERSAILLES.
FEHSpecial weather statement, Jun 13, 2:55 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 13 2004 KSZ073-097-MOZ055>058-066>070-077>081-130855- BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE- MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON. 255 AM CDT SUN JUN 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 456 WILL BE ALLOWED TO EXPIRE AT 300 AM. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:13 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan, St. Clair | 62 min |
| Jun 13, 12:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 44 min |
| Jun 13, 2:58 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Christian, Dade, Dallas, Greene and 5 more | 6 hr |
| Jun 13, 3:13 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 62 min |
| Jun 13, 4:06 AM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
| Jun 13, 5:31 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.